MAUDE Adverse Event Report: BARD ACCESS SYSTEMS STATLOCK DIALYSIS BUTTERFLY TRICOT, HYDROCOLLID; INTRAVASCULAR CATHETER SECUREMENT DEVICE

BARD ACCESS SYSTEMS STATLOCK DIALYSIS BUTTERFLY TRICOT, HYDROCOLLID; INTRAVASCULAR CATHETER SECUREMENT DEVICE
Catalog Number DI0120
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/12/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device has not been returned to the manufacturer, at this time, for evaluation.A lot history review (lhr) of juatf782 showed no other similar product complaint(s) from this lot number.Device not yet returned for evaluation.
 
Event or Problem Description
Nurse reported that the user changed the statlock and that it clipped on correctly.Report continued stating that by the end of dialysis treatment, the statlock had allegedly popped open would not re-clip.No patient injury reported.
 
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint that the statlock device is popping open could be related to an inadvertent application of adhesive in the locking area of this unit during the manufacturing process.Two statlock devices were returned for investigation.A visual observation of the returned statlock devices revealed that the adhesive backing had been removed from sample #1, which indicates that the product had been used.Sample #2 appeared to be unused.A functional test revealed that each retainer had some retention force, but could be opened without pushing in on the button to unlock the locking arms.A microscopic examination of the samples revealed adhesive under the edge of the locking arm retainer, which would prevent the barbs on the locking arm from sliding underneath the edge.The tips of the locking barbs exhibited deformation, and it appears to be related to the adhesive that prevented proper locking of the retainer.Patient movement or the position/type of device in the retainer may also affect the retention properties.

Brand Name
STATLOCK DIALYSIS BUTTERFLY TRICOT, HYDROCOLLID
Common Device Name
INTRAVASCULAR CATHETER SECUREMENT DEVICE
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key6080842
Report Number3006260740-2016-00585
Device Sequence Number16333010
Product Code KMK
UDI-Device Identifier00801741081637
UDI-Public(01)00801741081637(17)190531(10)JUATF782
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/14/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2019
Device Catalogue NumberDI0120
Device Lot NumberJUATF782
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/14/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/04/2016
Supplement Report FDA Received Date02/23/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1